MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, SINGLE-LUMEN, 9.6F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, SINGLE-LUMEN, 9.6F; CHRONIC CATHETERS
Catalog Number 0600560
Medical Device Problem Codes Burst Container or Vessel (1074); Fluid/Blood Leak (1250); Difficult to Flush (1251); Fracture (1260); Obstruction of Flow (2423); Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: the catalog number identified in section d4 has not been cleared in the us but is similar to the hickman cv catheter that are cleared in the us.The pro code and 510 k number for the hickman cv catheter are identified in d2 and g4.As the lot number for the device was not provided, a review of the device history records could not be performed.The return of the sample is pending.The investigation of the reported event is currently underway.Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a chronic catheter placement procedure using the hickman/leonard/broviac central venous catheter.6 months and 2 days post placement procedure, a crack allegedly developed.During flushing after administration, the line allegedly clogged and flush fluid was observed bubbling out.And liquid suddenly squirted out of the flush.The issue was resolved after repair.There was no reported patient injury.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a chronic catheter placement procedure using the hickman/leonard/broviac central venous catheter.On (b)(6) 2025, post placement procedure, a crack allegedly developed.During flushing after administration, the line reportedly became clogged, and flush fluid was observed bubbling and subsequently squirting out of the catheter.The issue was resolved following repair of the catheter.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one hickman s/l catheter was returned for sample evaluation.Visual, microscopic visual and functional evaluations were performed.A c shape split was noted to the catheter body distal to the clamping sleeve and a projection from the lower end of the material within the burst was noted.The break surface of the c shaped spit was noted to be finely granular.An in house 10ml syringe was used to flush the catheter.Dye water was noted to exit from the distal set of splits.Therefore, the investigation is confirmed for the reported difficult to flush, air and gas issue, fluid leak and identified burst issue.The investigation is unconfirmed for the reported fracture issue as more specified burst issue was identified.The investigation is inconclusive for the reported obstruction of flow as complete catheter segment was not received and the exact circumstances at the time of the reported event cannot be verified from the returned physical sample.The definitive root cause could not be determined based upon available information.Labelling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G2, g3, h6 (device, component, method, result, conclusion) section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.B5, d4 (medical device catalog #, medical device lot #), g3, h6 (method).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
HICKMAN CV CATHETER, SINGLE-LUMEN, 9.6F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key24342739
Report Number3006260740-2026-00862
Device Sequence Number18619890
Product Code LJS
UDI-Device Identifier00801741051845
UDI-Public(01)00801741051845(17)290228(10)HUJY0221
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0600560
Device Lot NumberHUJY0221
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Supplement Date Received by Manufacturer02/16/2026
03/27/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date03/13/2026
04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown